Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 11, 2025, 3:17 PM CDT for Grenada County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2025, 3:17 PM CDT (20:17 UTC)
- Expired
- Jul 11, 2025, 4:08 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 139 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WGUS54 KJAN 112017
FFWJAN
MSC043-112230-
/O.NEW.KJAN.FF.W.0046.250711T2017Z-250711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
317 PM CDT Fri Jul 11 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
South Central Grenada County in north central Mississippi...
* Until 530 PM CDT.
* At 317 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Grenada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3368 8983 3372 8986 3378 8987 3382 8984
3381 8978 3370 8977 3368 8977
FLASH FLOOD...RADAR INDICATED
$$
CME1 follow-up statement
526
WGUS74 KJAN 112108
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
408 PM CDT Fri Jul 11 2025
MSC043-112118-
/O.CAN.KJAN.FF.W.0046.000000T0000Z-250711T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grenada MS-
408 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL GRENADA
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3368 8983 3372 8986 3378 8987 3382 8984
3381 8978 3370 8977 3368 8977
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:00 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 1:00 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Jackson MS 100 PM CDT Fri Jul 11 2025 ...New DISCUSSION, AVIATION... .DISCUSSION... Issued at 1256 PM CDT Fri Jul 11 2025 Tonight through next Thursday...High pressure aloft will gradually retrograde into the region throughout the forecast period. Overall, this will continue to promote humid conditions with increasing heat throughout the forecast period. While highs today are peaking in the low to middle 90s, by the time we get into the middle of next week, highs will be topping out in the upper 90s. Along with the increasing heat, will be the humid conditions that'll continue to persist across the CWA. While afternoon heat index values through the weekend will approach 105F across the CWA, where a "Limited" threat for heat stress exists, they're currently forecast to be more in the 105-110F range next Monday through Thursday. This will likely result in heat advisories being hoisted for portions of, if not all of, the forecast area during that timeframe. The only relief from the heat will be in the form of afternoon and early evening showers and storms that'll develop during the heat of the day. Convection will dissipate through the evening hours as daytime heating wanes, with mild and muggy nights expected as lows only fall into the low and middle 70s each night. /19/ && .AVIATION... (18Z TAFS) Issued at 1256 PM CDT Fri Jul 11 2025 VFR conditions with light southwesterly winds, generally under 10 kts, will prevail through the TAF period. Prior to 00z, isolated to scattered showers and thunderstorms will be possible with associated higher gusts and lowered visibility and ceilings in the vicinity. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 94 74 95 / 20 30 10 30 Meridian 72 95 73 95 / 20 30 10 40 Vicksburg 74 95 74 95 / 20 20 10 20 Hattiesburg 73 96 74 98 / 30 40 10 40 Natchez 73 93 73 94 / 30 30 0 30 Greenville 73 93 74 93 / 10 20 10 30 Greenwood 73 95 74 95 / 20 20 10 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/86
In the hours before
Special weather statement, Jul 11, 1:50 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
150 PM CDT Fri Jul 11 2025
MSZ046-051-052-058-111945-
Kemper MS-Lauderdale MS-Newton MS-Clarke MS-
150 PM CDT Fri Jul 11 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL NEWTON...EASTERN
KEMPER...NORTHEASTERN CLARKE AND LAUDERDALE COUNTIES THROUGH 245 PM
CDT...
At 150 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Marion, or near Meridian, moving southeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Meridian, Marion, and Toomsuba around 155 PM CDT.
Zero and Alamucha around 205 PM CDT.
Causeyville around 210 PM CDT.
Snell around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 8844 3215 8872 3234 8905 3293 8852
3293 8835
TIME...MOT...LOC 1850Z 318DEG 23KT 3247 8867
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86Special weather statement, Jul 11, 2:17 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
217 PM CDT Fri Jul 11 2025
MSZ019-025-112000-
Leflore MS-Sunflower MS-
217 PM CDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SUNFLOWER AND
CENTRAL LEFLORE COUNTIES THROUGH 300 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blaine, or 9 miles southeast of Ruleville, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Itta Bena and Schlater around 225 PM CDT.
Sunnyside around 230 PM CDT.
Money around 235 PM CDT.
Greenwood around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3372 9022 3372 9014 3368 9014 3366 9011
3362 9011 3361 9012 3360 9010 3346 9010
3346 9013 3345 9014 3350 9063 3372 9062
3374 9031 3370 9030 3369 9028 3374 9024
TIME...MOT...LOC 1917Z 270DEG 21KT 3361 9048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 11, 3:07 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
307 PM CDT Fri Jul 11 2025
MSZ025-027-028-036-037-112100-
Carroll MS-Attala MS-Leflore MS-Montgomery MS-Holmes MS-
307 PM CDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOLMES...CARROLL...
SOUTHERN LEFLORE...NORTHWESTERN ATTALA AND WESTERN MONTGOMERY
COUNTIES THROUGH 400 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coila, or 8 miles southwest of Carrollton, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Carrollton, Black Hawk, and Coila around 310 PM CDT.
Vaiden around 325 PM CDT.
Winona around 330 PM CDT.
Kilmichael around 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3351 8951 3300 8980 3334 9039 3368 8998
3368 8987
TIME...MOT...LOC 2007Z 282DEG 24KT 3340 9001
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:50 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 55 min |
| Jul 11, 2:17 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 43 min |
| Jul 11, 3:07 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 53 min |
| Jul 11, 3:32 PM CDT | Special Weather Statement | JAN | Sunflower | 43 min |
| Jul 11, 3:58 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Jul 11, 4:27 PM CDT | Special Weather Statement | JAN | Wayne | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.